MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1152540
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol xenmatrix ab (device #3).An additional emdr's were previously submitted to represent the bard/davol ventralight st mesh (device #1 & #2).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralight st (x2) on (b)(6) 2017 and xenmatrix ab surgical graft on (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against the all devices.Attorney alleges that the patient sustained injuries on (b)(6) 2018.Attorney also alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralight st (x2) on (b)(6) 2017 and xenmatrix ab surgical graft on (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against the all devices.Attorney alleges that the patient sustained injuries on (b)(6) 2018.Attorney also alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2017 ¿ patient was diagnosed with incarcerated recurrent ventral hernia thereby underwent laparoscopic to open repair with the implant of ventralight st meshes using echo ps (device 1 and device 2).Per operative notes, ¿the largest defect was noted.The two pieces of ventralight st using echo ps (device 1 and device 2) was placed to fascia and overlapped using sutures.¿ (b)(6) 2018 ¿ patient was diagnosed with recurrent incisional ventral hernia, enterocutaneous fistula, chronic mesh infection, adhesion thereby underwent open repair with the removal of meshes (device 1 and device 2) and implant of xenmatrix ab (device 3).Per operative notes, ¿adhesions were taken down.Appendectomy was performed.The fistula was dissected out.The two large pieces of mesh (device 1 and device 2) sewn together was removed in piecemeal fashion and small remnants were left behind.A xenmatrix ab (device 3) was placed onlay using sutures.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2018) is considered to be a best estimate.This supplemental emdr represents the bard/davol mesh ¿ xenmatrix ab mesh (device 3).An additional supplemental emdr was submitted to represent the bard/davol ventralight st mesh (device 1 and 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key16476241
Report Number1213643-2023-090862
Device Sequence Number20664191
Product Code PIJ
UDI-Device Identifier00801741129025
UDI-Public(01)00801741129025(17)200728(10)HUCT0936
Combination Product (Y/N)Y
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K162193
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2020
Device Catalogue Number1152540
Device Lot NumberHUCT0936
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexFemale